North Dakota, 2006Lightning Strike in North Dakota, August 9, 2006
August 9, 2006 · NWS BIS · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 9, 2:30 PM CST, 45 minutes earlier.
Area forecast discussion, Aug 9, 2:30 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT WED AUG 9 2006
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
COMPLEX PATTERN IN PLACE THIS AFTERNOON...WITH ONGOING CONVECTION IN
THE NORTHWEST AND NORTH CENTRAL...FULL SUN AND LITTLE CAP REMAINING
IN THE SOUTHWEST...AND SEVERAL BOUNDARIES FLOATING AROUND IN
BETWEEN. CURRENT VISIBLE SAT IMAGE SHOWS SOME CU DEVELOPING OVER
SOUTH CENTRAL NORTH DAKOTA. MODELS SEEM TO BE FOCUSING ON ONGOING
CONVECTION IN THE NORTH CENTRAL...SPREADING QPF SOUTH AND EAST.
STILL CONCERNED ABOUT POSSIBLE CONVECTION IN SOUTH CENTRAL NORTH
DAKOTA AS WELL. WILL KEEP A CHANCE OF THUNDER ACROSS CWA. ONE
LIMITING FACTOR FOR SEVERE WEATHER IS WEAK SHEAR. MORNING AND EARLY
AFTERNOON CONVECTION WAS IN A WEAK SHEAR ENVIRONMENT AND MARGINAL
SEVERE HAIL WAS THE RESULT UNDER THE STRONGEST CORES. SHEAR DOES
INCREASE TO AROUND 30 KT IN THE FAR SOUTH CENTRAL. THIS APPEARS TO
BE MOST LIKELY AREA FOR SEVERE WEATHER THIS AFTERNOON/EVENING.
HOWEVER AS WAS THE CASE EARLIER...CANNOT RULE OUT A PULSE SEVERE
STORM ANYWHERE THIS EVENING SO WILL GO WITH SEVERE WORDING.
CONVECTION IN THIS EVENING MAY SPREAD INTO THE FAR WEST LATE TONIGHT
AS WELL. THEN WE BASICALLY REPEAT THIS SCENARIO ON THURSDAY. COULD
NOT SEE MUCH TO CHANGE WITH PREVIOUS GRIDS...GIVEN COMPLEX PATTERN
AND LIMITED TIME DUE TO ONGOING SEVERE WEATHER...PROBABLY BEST TO
LEAVE THINGS ALONE. THEREFORE VERY FEW CHANGES...WITH HOT AND HUMID
CONDITIONS THROUGH FRIDAY...LINGERING INTO SATURDAY IN THE EAST.
WEST SHOULD COOL DOWN A BIT SATURDAY BEHIND COLD FRONT.
.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...
ALTHOUGH THE GFS...DGEX...AND ECWMF ALL MOVE AN UPPER LEVEL TROUGH
ACROSS THE FORECAST AREA SUNDAY AND SUNDAY NIGHT...THEY DIFFER
ENOUGH ON PLACEMENT OF THE BEST LIFTING AND AMPLITUDE OF THE TROUGH
TO CONTINUE TO HOLD BACK ON THE MENTION OF PRECIP AT THIS TIME.
RIDGING ALOFT MONDAY AND TUESDAY SHOULD KEEP THE CHANCE OF PRECIP
LOW. THE APPROACH OF ANOTHER UPPER LEVEL TROUGH COMBINED WITH THE
DEVELOPMENT OF A SURFACE LOW IN EASTERN MONTANA ON WEDNESDAY WILL
BRING ANOTHER CHANCE OF PRECIP...BUT LATE ENOUGH IN THE PERIOD THAT
WILL HOLD OFF ON MENTION FOR NOW. TEMPS SHOULD BE SEASONABLE,
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TWH/TSW
Hazardous weather outlook, Aug 9, 3:36 AM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
436 AM CDT WED AUG 9 2006
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
436 AM CDT WED AUG 9 2006 /336 AM MDT WED AUG 9 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
INCREASING LOW LEVEL MOISTURE IN ADVANCE OF A LOW PRESSURE
SYSTEM...COMBINED WITH AN APPROACHING UPPER LEVEL SYSTEM...WILL
PRODUCE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORM COULD BECOME SEVERE DURING THIS AFTERNOON AND
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NH
Lightning, Rolette
- When
- August 9, 3:15 PM CST to 4:15 PM CST
- Where
- Rolette County, Nanson
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
Fire officials determined that lightning struck a light outside the building, the former Mylo Town Hall, and traveled through the electrical line to the building where it started a fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, August 9 to 10, 20061 death · 25 events
- Heat in Arkansas, August 9 to 10, 20061 death · 7 events
- Hail and Damaging Winds in North Dakota, August 9, 2006$9.1 million · 1.75 in hail · 19 events
- Damaging Wind in Mississippi, August 9, 2006$400,000 · 60 kt wind · 1 event
- Lightning Strike in Mississippi, August 9, 2006$300,000 · 1 event
- Lightning Strike in North Dakota, August 9, 2006$250,000 · 1 event
- Lightning Strike in Mississippi, August 9, 2006$200,000 · 1 event
- Lightning Strike in Florida, August 9, 20066 injured · 1 event
- Lightning Strike in Louisiana, August 9, 2006$70,000 · 1 event
- Damaging Winds in Nebraska, August 9 to 10, 2006$55,000 · 56 kt wind · 6 events
- Damaging Wind in Florida, August 9, 2006$50,000 · 70 kt wind · 1 event
- Lightning Strike in Alabama, August 9, 2006$40,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528716.